Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do your kids hallucinate with a fever alone? Or with fever reducing medicine?

Both my kids have never had night terrors but when they have a fever and after I've given them meds, they hallucinate. My 8 year old always does and we expect this. Last year I called the nurse about it. Last night my 10 year old started seeing scary, fuzzy numbers at 2AM. I tried to comfort him and told him it was time to try to go to sleep. He says, "Okay Mom. But what number do I need to X in order to go to bed?" As in multiplication....Uh, ya. A little weird. I'm thinking it's not the Children's Advil. Has anyone else had this problem and if so, what did you do? I think there isn't much I can do...

Answer Question
 
jeanclaudia

Asked by jeanclaudia at 5:30 PM on Dec. 22, 2012 in General Parenting

Level 32 (56,918 Credits)
Answers (8)
  • To the best of my knowledge, my children have never hallucinated.
    3libras

    Answer by 3libras at 5:35 PM on Dec. 22, 2012

  • My kids never have, at least not that I know of.

    Is he doing multiplication at school? If so, is he struggling with it? Maybe this was just a nightmare due to struggling that just happened to coincide with having a fever and taking meds?
    wendythewriter

    Answer by wendythewriter at 5:37 PM on Dec. 22, 2012

  • Ha ha...they are doing double digit multiplication at school but he's advanced. Hopefully this is a coincidence. He's never done it before, just the younger one who once said, "I see greatness...but I'm worried about you guys."
    jeanclaudia

    Comment by jeanclaudia (original poster) at 5:40 PM on Dec. 22, 2012

  • It's due to a fever, switch to Children's Tylenol because that's better for reducing a fever. Advil is for aches & pains.

    ILovemyPaulie

    Answer by ILovemyPaulie at 5:58 PM on Dec. 22, 2012

  • Yea the hallucinations are from high fevers.  change the meds like ILove said.

    louise2

    Answer by louise2 at 6:11 PM on Dec. 22, 2012

  • DS never has, even when it was high enough to warrant the hospital. I, on the other hand, did from cold medicine when I was little, no fever required, so it could be either.
    NotPanicking

    Answer by NotPanicking at 10:45 PM on Dec. 22, 2012

  • Okay, thanks you guys!
    jeanclaudia

    Comment by jeanclaudia (original poster) at 11:54 PM on Dec. 22, 2012

  • My DD has hallucinated with Children's Advil (used for high fever) on several occasions. I honestly had forgotten about the side effect and gave her Advil last night and it happened again. She thought there was a bump on her head that had something in it. She thought there were people in the room with us. It is weird because she is awake when this is happening and aware that something weird is going on. It scares her. This has happened when she was younger about 3 times before I realized the connection. She said the room was moving around and and the walls were changing colors. She would reach out to catch things. It has happened too many times to ignore. This does not happen with Tylenol.
    kluskc

    Answer by kluskc at 2:56 PM on Mar. 6, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN